Tennessee, 2014Winter Weather in Tennessee, February 2 to 3, 2014
February 2 to 3, 2014 · NWS OHX · 4 events in 4 counties and zones
Rainfall falling into subfreezing air resulting in another freezing rain event across northwest Middle Tennessee from the late evening hours on February 2 into the early morning hours on February 3. Up to one quarter inch of ice accumulation was reported on elevated surfaces.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall falling into subfreezing air resulting in another freezing rain event across northwest Middle Tennessee from the late evening hours on February 2 into the early morning hours on February 3. Up to one quarter inch of ice accumulation was reported on elevated surfaces.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 2, 9:00 PM CST, 1 hour earlier.
Area forecast discussion, Feb 2, 9:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CST SUN FEB 2 2014
.UPDATE...FOR EVENING UPDATE AND WINTER WEATHER SYNOPSIS.
&&
.DISCUSSION...
BOTTOM LINE ON THE UPDATE...WE'RE GOING TO STAND PAT ON THE
CURRENT PRODUCTS THAT ARE OUT.
BIGGEST STORY RIGHT NOW IS THE ICING THAT IS GOING ON IN WEAKLEY
AND HENRY COUNTIES IN TN AND CALLOWAY COUNTY KENTUCKY. ONE QUARTER
TO ONE HALF INCH OF ICE IS CAUSING MAJOR PROBLEMS. THIS IS JUST TO
THE NORTH AND WEST OF OUR STEWART COUNTY. CURRENT TREND HAS THIS
ICING MOVING INTO OUR NORTHWEST COUNTIES OVER THE NEXT COUPLE OF
HOURS. NOW...THE QUESTION WILL BE HOW MUCH ICE WILL THIS AREA OF
BENTON...HOUSTON...STEWART AND MONTGOMERY SEE PRIOR TO A CHANGE
OVER TO SNOW. FOR NOW...WILL STICK WITH UP TO A QUARTER OF AN
INCH OF ICE...BUT THIS WILL NEED TO BE MONITORED CLOSELY AS WE
APPROACH THE MIDNIGHT HOUR AS AN UPGRADE TO AN ICE STORM WARNING
MAY BECOME NECESSARY.
FOR THE REST OF THE MIDDLE TENNESSEE...THERE ARE MANY SPOTS THAT
ARE CREEPING EVER CLOSER TO THE FREEZING MARK...ALONG WITH A VERY
LARGE WARM NOSE ALOFT. THIS SPELLS A FREEZING RAIN/SLEET MIX FOR
AREAS ALONG THE KENTUCKY BORDER FOR SEVERAL MORE HOURS BEFORE THE
EXPECTED EROSION OF THAT WARM NOSE AND A CHANGE OVER TO SNOW.
THE METRO AREA HAS BEEN SAVED SO FAR BY THE HEAT ISLAND EFFECT.
THIS IS KEEPING TEMPERATURES JUST ABOVE FREEZING. THE CONCERN
WOULD BE WITH SOME OF THE HIGHER ELEVATIONS IN NORTHERN DAVIDSON
COUNTY...BUT RIGHT NOW WE AREN'T GETTING AN ICING REPORTS FROM
THESE AREAS. OF MORE CONCERN THOUGH..THE 00Z SOUNDING SHOWED A
LARGE WARM NOSE OF 6 DEGREES CELSIUS AND IT WILL TAKE AWHILE FOR
THAT NOSE TO ERODE. LIKELY LONGER THAN IT WILL TAKE SURFACE
TEMPERATURES TO FALL BEFORE FREEZING. SO...AN HOUR OR TWO OF
FREEZING RAIN WILL BE POSSIBLE FOR THE METRO AREA BEFORE A CHANGE
OVER TO SNOW CAN OCCUR. THIS MEANS WE COULD START TO SEE SOME
GLAZING AROUND MIDNIGHT...SO IF YOU HAVE TO BE OUT AFTER
MIDNIGHT...PLEASE USE CAUTION ON AREA ROADWAYS.
UPDATES ARE ON THE WAY.
UNGER
&&
.AVIATION...00Z TAF DISCUSSION.
SHORTWAVE ENERGY EJECTING NORTHEASTWARD FROM SOUTHERN PLAINS INTO
THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS OVERNIGHT WILL BRING A
ROUND OF WINTRY PRECIPITATION TO MIDDLE TENNESSEE WITH
SLEET...FREEZING RAIN AND SNOW ALONG WITH POOR VISIBILITIES.
COLDER AIR IS SPILLING INTO NORTHWEST MIDDLE TENNESSEE WITH A WARM
NOSE AT CLARKSVILLE AT +3 DEGS CELSIUS. THE WARM NOSE AT NASHVILLE
IS +5 DEGS. THERE IS A COLDER LAYER JUST ABOVE SURFACE IN A
SOMEWHAT SHALLOW STRATUM WITH COLDEST TEMPS IN LAYER AT -4 DEGS CELSIUS
AT CLARKSVILLE AROUND 2000 FEET MSL AND A -1 DEG CELSIUS AT
NASHVILLE AROUND 1900 FEET MSL. FLYERS TAKING OFF AND LANDING FROM
NEAR SURFACE TO 900 MBARS WILL LIKELY ENCOUNTER HEAVY ICING IN
THIS LAYER.
BOYD
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR TNZ009>011-
027>034-056>060-062>064.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR TNZ024>026.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR TNZ005>008-022-
023.
&&
27
Hazardous weather outlook, Feb 2, 9:23 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CST SUN FEB 2 2014
TNZ008>011-024>034-056>060-062>064-040330-
SUMNER-MACON-CLAY-PICKETT-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-
WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD-CANNON-DE KALB-
923 PM CST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT.
RAIN WILL TRANSITION INTO SLEET AND FREEZING RAIN INITIALLY AND
EVENTUALLY TO ALL SNOW LATE TONIGHT. ICE ACCUMULATIONS UP TO A
TENTH OF AN INCH ARE EXPECTED PRIOR TO THE POTENTIAL FOR SNOW AND
SLEET ACCUMULATIONS UP TO 1 INCH. ICE ACCUMULATIONS...MAINLY ON
AREA BRIDGES AND OVERPASSES... ALONG WITH ACCUMULATING SNOWFALL ON
AREA ROADWAYS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TNZ061-065-066-075-077>080-093>095-040330-
MARSHALL-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
WAYNE-LAWRENCE-GILES-
923 PM CST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT.
RAIN MAY CHANGEOVER TO SLEET AND FREEZING RAIN LATE TONIGHT BEFORE
ENDING. ONLY LIGHT ICE ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TNZ005>007-022-023-040330-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-
923 PM CST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT.
FREEZING RAIN IS A GOOD POSSIBILITY STARTING AROUND MIDNIGHT
TONIGHT. ACCUMULATIONS UP TO ONE QUARTER OF AN INCH IS POSSIBLE.
BY 3 AM...FREEZING RAIN SHOULD TRANSITION TO SNOW. 2 TO 4 INCHES
OF SNOW IS POSSIBLE ON TOP OF THE ICE. THE COMBINATION OF THESE
TWO COULD CAUSE SIGNIFICANT TRAVEL HAZARDS IN THIS AREA. PLEASE
USE CAUTION IF YOU HAVE TO BE OUT ON AREA ROADWAYS AFTER MIDNIGHT
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
27
Winter Weather, Stewart
- When
- February 2, 10:00 PM CST to February 3, 6:00 AM CST
- Where
- Stewart forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Stewart County Emergency Management reported 0.1 to 0.2 inches of ice accumulation on trees across the county.
Winter Weather, Robertson
- When
- February 2, 10:00 PM CST to February 3, 6:00 AM CST
- Where
- Robertson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
A COOP observer in White House measured 0.1 inches of ice accumulation.
Winter Weather, Sumner
- When
- February 2, 10:00 PM CST to February 3, 6:00 AM CST
- Where
- Sumner forecast zone
- Reported by
- Social Media
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Facebook reports indicated 0.1 inches of ice accumulation in Westmoreland.
Winter Weather, Dickson
- When
- February 2, 10:00 PM CST to February 3, 6:00 AM CST
- Where
- Dickson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Dickson County Emergency Management reported 0.1 inches of ice accumulation across northern parts of the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Idaho, February 2 to 3, 20142 deaths · 5 events
- Winter Storm and Heavy Snow in Kentucky, February 2 to 3, 20141 death · 22 events
- Winter Storm in Arkansas, February 2, 20141 death · 12 events
- Winter Storm and Winter Weather in Kentucky, February 2 to 3, 201422 events
- Winter Storm in Texas, February 2, 2014$22,000 · 4 events
- Heavy Snow and Winter Weather in Texas, February 2, 201418 events
- Winter Storm and Heavy Snow in Colorado, February 2 to 5, 201417 events
- Winter Storm and Heavy Snow in Oklahoma, February 2, 201416 events
- Winter Storm in Oklahoma, February 2, 201415 events
- Winter Storm and Winter Weather in Tennessee, February 2 to 3, 201413 events
- Winter Storm in Texas, February 2, 201412 events
- High Surf in Hawaii, February 2 to 5, 201412 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495271, 495272, 495273, 495274.